Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 209, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2020, 4:09 PM MDT for El Paso County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 4:09 PM MDT (22:09 UTC)
- Expired
- Aug 6, 2020, 4:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:25 PM MDT | HAIL 1 | 7 Nnw Rush, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WUUS55 KPUB 062209
SVRPUB
COC041-062245-
/O.NEW.KPUB.SV.W.0209.200806T2209Z-200806T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
409 PM MDT Thu Aug 6 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central El Paso County in east central Colorado...
* Until 445 PM MDT.
* At 409 PM MDT, a severe thunderstorm was located 7 miles north of
Rush, or 32 miles southwest of Limon, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3909 10405 3883 10406 3885 10424 3900 10424
TIME...MOT...LOC 2209Z 258DEG 10KT 3894 10414
HAIL...1.00IN
WIND...60MPH
$$
KT4 follow-up statements
803
WWUS55 KPUB 062218
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
418 PM MDT Thu Aug 6 2020
COC041-062245-
/O.CON.KPUB.SV.W.0209.000000T0000Z-200806T2245Z/
El Paso CO-
418 PM MDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...
At 418 PM MDT, a severe thunderstorm was located 7 miles north of
Rush, or 32 miles southwest of Limon, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3909 10405 3883 10406 3888 10423 3901 10422
TIME...MOT...LOC 2218Z 257DEG 9KT 3894 10413
HAIL...1.50IN
WIND...60MPH
$$
kam867
WWUS55 KPUB 062231
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
431 PM MDT Thu Aug 6 2020
COC041-062245-
/O.CON.KPUB.SV.W.0209.000000T0000Z-200806T2245Z/
El Paso CO-
431 PM MDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...
At 431 PM MDT, a severe thunderstorm was located 7 miles north of
Rush, or 30 miles southwest of Limon, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3884 10410 3890 10421 3901 10421 3905 10405
3883 10406
TIME...MOT...LOC 2231Z 258DEG 10KT 3895 10408
HAIL...1.50IN
WIND...60MPH
$$
kam098
WWUS55 KPUB 062235
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
435 PM MDT Thu Aug 6 2020
COC041-062245-
/O.CON.KPUB.SV.W.0209.000000T0000Z-200806T2245Z/
El Paso CO-
435 PM MDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...
At 435 PM MDT, a severe thunderstorm was located 7 miles north of
Rush, or 29 miles southwest of Limon, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3884 10410 3894 10420 3902 10418 3905 10405
3883 10406
TIME...MOT...LOC 2235Z 258DEG 10KT 3895 10406
HAIL...1.50IN
WIND...60MPH
$$
kam462
WWUS55 KPUB 062244
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
444 PM MDT Thu Aug 6 2020
COC041-062254-
/O.EXP.KPUB.SV.W.0209.000000T0000Z-200806T2245Z/
El Paso CO-
444 PM MDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3884 10410 3894 10420 3902 10418 3905 10405
3883 10406
TIME...MOT...LOC 2244Z 258DEG 10KT 3895 10404
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:09 PM MDT, 1 hour earlier.
Area forecast discussion, Aug 6, 3:09 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service Pueblo CO 309 PM MDT Thu Aug 6 2020 .SHORT TERM...(This evening through Friday) Issued at 309 PM MDT Thu Aug 6 2020 Currently... As of 2pm showers and thunderstorms have formed in northern El Paso County and Southern Las Animas County. Low level moisture and instability are still plentiful with temperatures hanging around the low 80s and dewpoints in the low 60s across the eastern plains. The western plains and I-25 corridor have begun to dry out a bit as more westerly flow sets in with current dew points dipping from the low 40s into the high 30s. The mountains are currently noticeably dry with dewpoints in the mid-high 20s. Later today through tonight... Strong to severe storms are possible as current thunderstorms move eastward into Kiowa county over the next few hours. Current SPC analyses show 1500-2500 J/Kg of CAPE over the plains and shear between 20-30 kts. CAPE is currently forecasted to increase to near 3000 over some parts of the plains over the next few hours, and the latest HRRR runs have been showing a strong storm moving through Kiowa County around 1Z, so confidence in the severe potential for this area is relatively high at this time. If storms do manage to become severe, gusty winds over 50 mph and half-dollar sized hail will be possible. The latest SPC guidance as well as HRRR runs also show thunderstorms moving throw El Paso and Baca county later this afternoon through early evening, but there is low confidence that these storms will become severe, although a few small hail reports can't be ruled out. Tomorrow... As the upper-level ridge axis moves east of Colorado tomorrow, flow aloft becomes more westerly and will lower POPs a bit. Overall tomorrow will be a few degrees hotter than today and stay consistently dry, with the chance for a few isolated storms over the mountains tomorrow afternoon. High temps will be in the mid 80s in the valleys and near 100 over the plains. .LONG TERM...(Friday night through Thursday) Issued at 309 PM MDT Thu Aug 6 2020 Friday night through Saturday...An upper ridge of high pressure is expected to hang on across the area through Sat, with the ridge axis positioned roughly along the CO and KS border. Southwest flow aloft is feeding some moisture up across the Four Corners and into the Great Basin, fueling isolated to scattered convection across the CWA through Sat though the best chances will remain over the higher terrain and I-25 corridor. Look for highs in the 80s for the high valleys, and 90s to near 100F for the plains. Sunday through Wednesday...Models still indicate that the southern US ridge flattens out as it slides to the west across NM and AZ. This will allow a more westerly flow aloft to settle in across the region for Sun through midweek, decreasing available moisture while keeping the maximum temps up. There will be isolated convection possible each aftn, mainly tied to the mts, with the main storm threat each day being gusty winds as well as cloud to ground lightning. Expect highs each day in the upper 70s to mid 80s for the high valleys, and upper 80s to upper 90s for the plains. The one outlier will be Mon, when a weak cold front pushes south across eastern CO through the morning. This will help cool temps slightly for Mon, as well as introduce isolated convection across the eastern plains during the late aftn. High temps Mon are forecast to be about 5 to 7 degrees cooler, as compared to Sun, Tue or Wed. Thursday...A longwave upper trough redevelops and pushes onto the West Coast, swinging the flow aloft to a more southwest direction once again for the Four Corners region as the upper ridge moves east across TX and OK. Convection chances start to increase along the Continental Divide as the moisture plume opens up, while the remainder of the higher terrain will see isolated storm activity. High temps will climb into the 80s for the high valleys, and mid 80s to mid 90s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 309 PM MDT Thu Aug 6 2020 KALS... VFR conditions expected at the TAF site over the next 24 hours. Gusty southwest winds are expected to persist over the area through about 02Z, before weakening overnight and into tomorrow. COS... Thunderstorms are currently passing northeast of the terminal, but not close enough to directly impact it. Outflow and gusty winds could impact the terminal over the next hour, will monitor for possible updates. Storms are expected to move out of the area within the next 2 hours. Otherwise VFR conditions are expected through tonight and tomorrow morning with winds weakening after sunset. KPUB... VFR conditions expected at KPUB during the entire forecast period. There is a chance of an isolated thunderstorm passing through Pueblo county before 00Z, but it is unlikely that any convection will impact the terminal directly. Tonight winds will calm and cloud cover should remain consistent into tomorrow morning. -MG && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH/GARBEROGLIO LONG TERM...MOORE AVIATION...HODANISH/GARBEROGLIO
Hazardous weather outlook, Aug 6, 11:29 AM MDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1129 AM MDT Thu Aug 6 2020 COZ058>089-093>099-071730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1129 AM MDT Thu Aug 6 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible this afternoon and evening. The best chance of severe storms will be from central Kiowa County down through Springfield. Severe storms could produce hail up to half-dollar size and gusty outflow winds up to 50 mph. General thunderstorms will be possible this afternoon and evening in El Paso county and the far southeast plains, capable of producing locally heavy rainfall, gusty winds up to 50 mph and lightning. Near-critical fire weather conditions could be possible in the southern San Louis Valley this afternoon due to dry conditions and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated afternoon showers and thunderstorms are expected daily over the mountains, with the potential for activity to reach the high valleys and the I-25 corridor. The primary threats with any storms will be cloud to ground lightning and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and early evening, generally east of a line from Eads to Springfield. GARBEROGLIO
In the hours before
Special weather statement, Aug 6, 1:09 PM MDT, 3 hours before
Special Weather Statement
National Weather Service Pueblo CO
109 PM MDT Thu Aug 6 2020
COZ084-061945-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
109 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
145 PM MDT...
At 109 PM MDT, Doppler radar was tracking a thunderstorm over
Peyton, or 23 miles northeast of Colorado Springs, moving east at 10
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhan, Ramah and Peyton.
LAT...LON 3890 10417 3897 10452 3905 10452 3913 10427
3913 10406
TIME...MOT...LOC 1909Z 270DEG 10KT 3901 10444
HodanishSpecial weather statement, Aug 6, 1:53 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
153 PM MDT Thu Aug 6 2020
COZ084-062030-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
153 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
230 PM MDT...
At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 25 miles northeast of Colorado Springs. This storm was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhan.
LAT...LON 3897 10415 3901 10445 3904 10445 3913 10421
3913 10419
TIME...MOT...LOC 1953Z 257DEG 3KT 3901 10441
HodanishSpecial weather statement, Aug 6, 3:27 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 327 PM MDT Thu Aug 6 2020 COZ094-099-062200- Springfield Vicinity/Baca County CO-Eastern Las Animas County CO- 327 PM MDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA AND EAST CENTRAL LAS ANIMAS COUNTIES UNTIL 400 PM MDT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Pritchett, or 23 miles west of Springfield, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield and Pritchett. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3725 10312 3745 10316 3758 10263 3719 10262 TIME...MOT...LOC 2127Z 264DEG 25KT 3736 10304 MOORE
Special weather statement, Aug 6, 4:05 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Thu Aug 6 2020
COZ084-085-062230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
405 PM MDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
430 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rush, or 32 miles southwest of Limon, moving east at
15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rush.
LAT...LON 3894 10405 3883 10406 3886 10424 3906 10421
3906 10405
TIME...MOT...LOC 2205Z 276DEG 13KT 3895 10413
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Aug 5, 6:15 PM MDT | Special Weather Statement | PUB | El Paso, Teller | 45 min |
| Aug 5, 6:45 PM MDT | Special Weather Statement | PUB | Custer | 45 min |
| Aug 5, 6:50 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Aug 5, 6:58 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
| Aug 5, 7:05 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Aug 5, 7:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 32 min |
| Aug 5, 7:20 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 25 min |
| Aug 5, 7:43 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 18 min |
| Aug 5, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 5, 7:48 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Aug 5, 7:49 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 2 hr |
| Aug 5, 8:04 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 6, 1:09 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Aug 6, 1:53 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Aug 6, 3:27 PM MDT | Special Weather Statement | PUB | Baca | 33 min |
| Aug 6, 4:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Aug 6, 4:11 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
| Aug 6, 4:12 PM MDT | Special Weather Statement | PUB | Baca | 48 min |
| Aug 6, 5:32 PM MDT | Special Weather Statement | PUB | Elbert | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.